Thunderstorm Wind, Lafayette
- When
- June 17, 5:08 AM CST
- Where
- Lafayette County, Lewisville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.350, -93.583
Numerous trees were downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 17, 2:00 AM CST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CDT FRI JUN 17 2005 .DISCUSSION... IR SATELLITE IMAGERY SHOWS A MASSIVE MCC OVER CENTRAL OK BEARING SOUTHEASTWARD TOWARDS THE 4-STATE REGION THIS AM. THIS COMPLEX HAS SLOWED SOMEWHAT IN THE LAST HOUR...BUT SHOWS NO SIGNS OF LETTING UP...W/CLOUD TOPS REMAINING AOB -75C. WILL HIKE POPS EVERYWHERE TO LIKELY...AND EMPHASIZE THE SEVERE WIND THREAT. ETA HAS A REASONABLE HANDLE ON THE FEATURE...AS IT DID 24 HRS AGO...BRINING THE MCC INTO THE NW ZONES ALONG NW-SE ORIENTED INSTABILITY AXIS BEFORE SUNRISE. THIS WILL PLAY HAVOC W/HIGHS THIS AFTERNOON...BUT 850MB TEMP TRENDS SUGGEST A BRIEF RESPITE FROM THE WARMER WX AS OF LATE...AND GUIDANCE NUMBERS ARE IN THE BALLPARK. OTHERWISE...UPPER LEVEL RIDGE CENTERED NEAR PRESIDIO...TX WILL BUILD NORTH OVER THE NEXT COUPLE OF DAYS...GREATLY DIMINISHING CHANCES FOR RAINFALL...AND INCREASING TEMPS AGAIN. WILL MAKE ONLY MINOR TWEAKS TO THE EXTENDED...AS IT LOOKS TO BE DRY AND CONTINUED WARM. && .PRELIMINARY POINT TEMPS/POPS... SHV 92 74 96 74 / 40 30 20 20 MLU 88 70 92 71 / 50 40 30 20 DEQ 87 69 95 71 / 60 30 20 20 TXK 89 72 95 71 / 50 30 20 20 ELD 88 69 93 71 / 60 40 30 20 TYR 94 75 96 76 / 30 20 20 20 GGG 92 74 96 73 / 30 20 20 20 LFK 95 75 97 73 / 30 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 04/44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT FRI JUN 17 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT FRI JUN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD INTO THE FOUR STATE AREA THIS MORNING THROUGH TONIGHT. SOME OF THESE THUNDERSTORMS WILL BECOME SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. LARGE HAIL WILL ALSO BE POSSIBLE. ISOLATED TO SCATTERED MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS MAY POSSIBLY DEVELOP AS WELL ACROSS THE FOUR STATE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME FOR TODAY OR TONIGHT. 44
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
402 AM CDT FRI JUN 17 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL PROVENCAL 31.65N 93.20W
06/16/2005 0.75 INCH NATCHITOCHES LA PUBLIC
0245 PM HAIL 10 SW JENA 31.59N 92.25W
06/16/2005 0.75 INCH LA SALLE LA LAW ENFORCEMENT
0330 PM DOWNBURST 5 E IDABEL 33.90N 94.73W
06/16/2005 MCCURTAIN OK LAW ENFORCEMENT
POWERPOLES DOWN ON A CAR...AND 1 INCH HAIL
0335 PM TSTM WND DMG 3 S BROKEN BOW 33.98N 94.74W
06/16/2005 MCCURTAIN OK LAW ENFORCEMENT
TREES DOWN.
0335 PM TSTM WND DMG 8 E IDABEL 33.90N 94.68W
06/16/2005 MCCURTAIN OK BROADCAST MEDIA
BOAT FLIPPED OVER AND CAPSIZED NEAR REDLAND.
0420 PM DOWNBURST DE KALB 33.51N 94.62W
06/16/2005 BOWIE TX EMERGENCY MNGR
LARGE BARN BLOWN DOWN
0423 PM DOWNBURST DE KALB 33.51N 94.62W
06/16/2005 BOWIE TX TRAINED SPOTTER
SHINGLES BLOWN OFF ROOF. 1 1/4 INCH HAIL ALSO OCCURRED.
0428 PM HAIL 2 S RINGGOLD 32.30N 93.28W
06/16/2005 0.75 INCH BIENVILLE LA AMATEUR RADIO
0437 PM HAIL 2 W NEW BOSTON 33.46N 94.45W
06/16/2005 0.75 INCH BOWIE TX EMERGENCY MNGR
0456 PM HAIL DOYLINE 32.52N 93.42W
06/16/2005 1.50 INCH WEBSTER LA AMATEUR RADIO
0502 PM HAIL 18 SE BOSSIER CITY 32.33N 93.45W
06/16/2005 2.75 INCH BOSSIER LA AMATEUR RADIO
0505 PM HAIL 6 SE DOYLINE 32.46N 93.34W
06/16/2005 1.75 INCH WEBSTER LA PUBLIC
0520 PM HAIL TAYLOR 33.10N 93.46W
06/16/2005 0.75 INCH COLUMBIA AR LAW ENFORCEMENT
0545 PM DOWNBURST BERNICE 32.83N 92.66W
06/16/2005 UNION LA TRAINED SPOTTER
TREES DOWN
0620 PM HAIL DUBACH 32.70N 92.66W
06/16/2005 0.75 INCH LINCOLN LA AMATEUR RADIO
0620 PM HAIL DUBACH 32.70N 92.66W
06/16/2005 0.75 INCH LINCOLN LA PUBLIC
0624 PM DOWNBURST BLANCHARD 32.59N 93.89W
06/16/2005 CADDO LA FIRE DEPT/RESCUE
POWER LINES DOWN
0635 PM HAIL 9 SE SHREVEPORT 32.38N 93.69W
06/16/2005 0.88 INCH CADDO LA AMATEUR RADIO
0715 PM HAIL CENTER 31.79N 94.18W
06/16/2005 0.88 INCH SHELBY TX AMATEUR RADIO
0720 PM HAIL CARTHAGE 32.15N 94.34W
06/16/2005 0.75 INCH PANOLA TX TRAINED SPOTTER
0723 PM HAIL CENTER 31.79N 94.18W
06/16/2005 1.00 INCH SHELBY TX TRAINED SPOTTER
0859 PM DOWNBURST 14 S HENDERSON 31.95N 94.80W
06/16/2005 RUSK TX LAW ENFORCEMENT
18 WHEELER BLOWN OFF ROAD NEAR LANEVILLE
0859 PM DOWNBURST 14 S HENDERSON 31.95N 94.80W
06/16/2005 RUSK TX AMATEUR RADIO
TREES DOWN NEAR LANEVILLE
&&
JDThe Shreveport radar (KSHV), 103 km away, was scanning. The volume nearest the first event began at 11:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481669.